MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when lens was inserted into the patient's eye, the haptics stuck to the intraocular lens (iol) optic and would not unfold.Duovisc viscoelastic was used.The surgeon tried to release haptics with bss and provisc and manipulated with drysdale.The haptics eventually unfolded.Surgery was delayed for 5 minutes.There was no interventions performed.No further information was provided.
 
Additional Manufacturer Narrative
Section a2,a3, a4 and a5: unknown/not provided.Section d6b: if explanted, give date: not applicable, as lens was remained implanted.Section e1: telephone number: (b)(6).Section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The product was returned to the manufacturing site for evaluation.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: september 3, 2025.Section h3: evaluated by manufacturer: yes.Device evaluation: the original folding carton and patient stickers were received.No lens or handpiece was received for evaluation.Product evaluation was not performed because the suspect product has not been received.If product is received after initial closure, the product investigation and complaint file may be re-opened to complete the return investigation.The complaint issue reported could not be confirmed.Based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22867973
Report Number3012236936-2025-000214
Device Sequence Number15767494
Product Code HQL
UDI-Device Identifier05050474636125
UDI-Public(01)05050474636125(17)271118
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale